Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Hair loss due to thyroid medicines - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2222 Questions
User :   I would like to know what synthroid can do because it did take my level from 4.5 to 1.3 in six weeks but at the same time I had to sater an antidepressant wellbutrin 75 mg 2x a day because I had mood fluctuations and sadness. Now I also have loss of hair and thinning and wiry hair for eyebrows and my skinny looks ruddy and wrinkled. Whenever I had depressiion in the past due to events I took wellbutrin and it works well. Now it barely work while on the synthroid. Maybe I should stop this 50mcg of leothyroxine, my MD thinks so because he doesnt think my thyroid is that much a problem. Thank you.
Doctor :   HI
Doctor :   Dr XXX here'
Doctor :   Let me read your query
User :   hi
User :   ok
Doctor :   Is your hair loss in excess
User :   It is thinning very much compared to in the past and my eyebrows are really wiry. Before my hair was just receding now it is thin and rarely soft.
User :   i am 61
Doctor :   ok
User :   I did an increase in pubic and body hair tho
Doctor :   Leothyroxine do at times leads to hair loss
Doctor :   As such wellbutrin will not cause any hair loss
User :   I just don't know what good it is doing and my family md is way more worried that my anxiety,depression level out
User :   Wellbutrin only cause me headache and elevated blood pressure at high doses
Doctor :   the reason for your hairloss could be due to stress
User :   yes but this and the depression started as soon as I began on thyroid replacement
Doctor :   Wellbutrin will not produce any effects in mild doses rather more benefictial.
User :   should I go without the thyroid for ahwile my tsh was 4.5 before I started thyroid replacemnet
Doctor :   Thyroid replacement therapy at its begining will have some untoward effects but will reduce slowly
User :   So if I was a tsh of 4.5 before using it do I need it
Doctor :   Not for nolw
Doctor :   * now
User :   ok thank you I think its worth it to try going without it for awhile
Doctor :   is there anything i can help you with?
Doctor :   bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor